MAUDE Adverse Event Report: CORDIS CORPORATION S.M.A.R.T. RADIANZ 6X100MM 190CM; STENT, SUPERFICIAL FEMORAL ARTERY

CORDIS CORPORATION S.M.A.R.T. RADIANZ 6X100MM 190CM; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number SR06100XL
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the stent delivery system of the s.M.A.R.T.Radianz 6x100mm was stuck to the guidewire while trying to remove the system after stent deployment.It was noted that the wire remained in the vessel as the device was removed from the patient over the wire.After removal, it was noted the device did not look right and it looked separated or stretched.There was no reported injury to the patient.The device was stored properly according to the instruction for use (ifu).There were no kinks or other damages noted prior to the insertion into the patient.The device was prepped normally with no difficulty.The intended lesion was in the superficial femoral artery which was noted to have moderate calcification.The vessel did not have any tortuosity.A non-cordis wire was used with the smart device.There was no difficulty noted while advancing the device through the vessel.The device crossed the lesion without difficulty.The catheter was never in an acute bend and was never kinked during use.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18103053 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.This device is available for analysis but has not yet been received.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
The stent delivery system of the s.M.A.R.T.Radianz 6x100mm was stuck to the guidewire while trying to remove the system after stent deployment.It was noted that the wire remained in the vessel as the device was removed from the patient over the wire.After removal, it was noted the device did not look right and it looked separated or stretched.There was no reported injury to the patient.The device was stored properly according to the instruction for use (ifu).There were no kinks or other damages noted prior to the insertion into the patient.The device was prepped normally with no difficulty.The intended lesion was in the superficial femoral artery which was noted to have moderate calcification.The vessel did not have any tortuosity.A non-cordis wire was used with the smart device.There was no difficulty noted while advancing the device through the vessel.The device crossed the lesion without difficulty.The catheter was never in an acute bend and was never kinked during use.The product was returned for analysis.A non-sterile unit of s.M.A.R.T.Radianz 6x100mm 190cm stent delivery system was received for analysis inside of a plastic bag.The unit was inspected observing the following conditions: the stent is fully deployed and was not returned for analysis.Per visual analysis the distal section of the inner shaft presents a compressed condition.A separation condition on the luer hub was observed.The separated piece of the luer hub was returned inside a plastic container for analysis.No other anomalies were noted.Per functional analysis a lab sample guide wire of the proper size was inserted by the tip to be advanced all the way through the inner shaft of the device.However, due to the compressed/crushed condition of the inner shaft on the distal area the guidewire could not advance further.Also, due to the separated condition of the luer hub it was not possible to insert the guidewire by the proximal entrance.Due to the separation condition of the luer hub the flushing test was not performed.Per microscopic analysis the separated surface presents evidence of plastic deformation and fatigue striations.Plastic deformation and fatigue striations found on the hub material are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the hub material was induced to a tensile force that exceeded the hub material yield strength prior to the separation.The distal area was inspected and confirmed the compressed/crushed condition of the inner shaft.A product history record (phr) review of lot 18103053 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿guidewire lumen (inner shaft) ~ resistance/friction - in patient¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis although the insertion/withdrawal test of the guidewire through the wire lumen failed due to the observed compressed/crushed condition located on the distal section of the inner shaft.The reported ¿guidewire lumen (inner shaft) ~ unraveled/stretched - in patient¿ was not confirmed through analysis of the returned device.However, a separation condition was observed on luer hub.The exact cause of the separated condition could not be conclusive determined during the product analysis.Procedural or handling factors might have contributed to this issue.According to the safety information in the instructions for use, ¿if resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to stent or vessel.Carefully withdraw the stent system without deploying the stent.If resistance is felt when beginning deployment, do not force deployment.Carefully withdraw the stent system without deploying the stent.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken.
 
Event or Problem Description

Brand Name
S.M.A.R.T. RADIANZ 6X100MM 190CM
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15452453
Report Number9616099-2022-05994
Device Sequence Number12482940
Product Code NIP
UDI-Device Identifier20705032082386
UDI-Public(01)20705032082386(17)240331(10)18103053
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberSR06100XL
Device Catalogue NumberSR06100XL
Device Lot Number18103053
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer09/15/2022
10/22/2022
Initial Report FDA Received Date09/19/2022
Supplement Report FDA Received Date10/11/2022
10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VAPER WIRE
Patient SexUnknown